Affordable Access

Publisher Website

Severe Lactic Acidosis Induced by Nucleoside Analogues in an HIV-Infected Man

Authors
Journal
Annals of Emergency Medicine
0196-0644
Publisher
Elsevier
Publication Date
Volume
34
Issue
2
Identifiers
DOI: 10.1016/s0196-0644(99)70244-1
Disciplines
  • Medicine

Abstract

Abstract Nucleoside analogues can induce myopathy or hepatitis by means of mitochondrial dysfunction. We report the case of a 31-year-old man infected with HIV who had a severe lactic acidosis without muscle or liver symptoms. He improved after hemodialysis and withdrawal of antiviral drugs. Muscle and liver evaluation allowed us to ascribe lactic acidosis to a mitochondriopathy induced by zidovudine and didanosine. [Roy P-M, Gouello J-P, Pennison-Besnier I, Chennebault J-M: Severe lactic acidosis induced by nucleoside analogues in an HIV-infected man. Ann Emerg Med August 1999;34:282-284.]

There are no comments yet on this publication. Be the first to share your thoughts.